three year nightmare

Discussion in 'General Health & Wellness' started by painjayne, Jun 29, 2009.

  1. painjayne

    painjayne New Member

    Hello, I recently was diagnosed with RA and possible Lupus. 3 years of horrible pain in my feet, and then, woke up after a round of antibiotics, (the 6 day kind), hit by this "truck". I felt a terrible depression on the day of the last pill, and took it anyway. I am certain this triggered it. Years ago I was "couch ridden" and hurt all over after a year of on and off antibiotics for strep. The "Yeast Connection" yeast free diet completely healed me (at 24 years of age). This is also referred to as the "mevy" diet. Meat, eggs, yogurt and veggies.
    Now I am 54. I am struggleing to get on an even stricter diet, eliminating red meat and eggs and the nightshades. My pain was unbelieveable and finally a rheumatologist helped me with steroids. I am a few weeks on plaquenil. I can play my guitar again, and garden very little. Cannot lift my grandson, 20 lbs, without hurting myself.
    My question is, has anyone else had antibiotic bad reactions? And, are the deformaties of the hands and feet inevitable? I am so heartbroken. My doctor has told me not to play my guitar (in a band for 30 years), garden, or do anything strenuous. I also do not want to frighten my grandchildren with the degeneration.
    I will post if the diet works. If it does I will quit all meds immediately. So glad to have found you all. painjayne

  2. TwoCatDoctors

    TwoCatDoctors New Member

    If you have not already, please get in ASAP for an eye exam and tell the doctor ALL medications you are on. Steriods AND Plaquenil can cause problems with the eyes.

    I didn't take steriods as I am allergic to them, but I took Plaquenil at a lower level for lupus and sure enough I came up with cataracts--not the age-related cataracts, but cataracts that are caused by medication. I am 57 and the eye surgeon said I am too young for cataracts. I now have medication cataracts in both eyes and surgery for the first cataract is scheduled for July 13. I am in the midst of a trial test of steroid eye drops for 4 days. If I can't tolerate them, I can't have the cataract surgery and that means I will go into blindness. I can honestly state I am scared that something will go wrong during this 4-day trial test.

    Using both steroids AND Plaquenil is the double whammy and you should have an eye exam (CLEARING INDICATING YOUR USE OF STERIODS AND PLAQUENIL) no less than EVERY SIX MONTHS so that an opthamalolgist can monitor and check your eyes for cataracts. PLEASE GET THE EYE EXAMS as I'm sitting with cataracts from a low dosage of Plaquenil--so listen to me and make sure you get those eye exams every 6 months by a really good opthomologist. I wish you the best. Prayers and many hugs.